Stress and Xanax induced Tinnitus - need help

Discussion in 'Support' started by Shin, Sep 21, 2016.

tinnitus forum
    1. Shin

      Shin Member

      Tinnitus Since:
      8 years ago but got worse from Aug 2016
      Cause of Tinnitus:
      stress?
      It is my first post here. (sorry my English is not native)

      A few months ago, I experienced extreme stress and anxiety, so I seek help from doctor, which gave me Xanax. In the meanwhile, I developed a high frequency and loud tinnitus ( I did stop use Xanax for a few days). I have slight high frequency tinnitus 8 years ago but easily live with it. After about 6 weeks use of Xanax (most time 1mg extended pill per day), a psychiatry gave me clonazepam (0.25 mg 2x per day). He told me that this amount can not be addicted. I took them for 2 weeks. Yesterday the psychiatry gave me more clonazepam and Faverin even I feel more positive day by day. Back home, I realized Faverin is anti-depress and I don't want them. I didn't do any research about benzo until recently. Now I realized benzo can be very bad. I decide to taper off benzo from yesterday. I don't want this medicine ruin my life.

      I decided to take only 0.125 mg before the sleep for a while (I know it is quite big drop), today one doctor (not psychiatry) told me it is OK. I am going to give a try. I also take a lot of supplements who means to help my sleep (GAPA, B-complex, valerian) I really want normal myself back!

      My warning: take Benzo medicine very carefully if not necessarily.

      Hopefully my taper is smooth and I can still get good sleep without turning up my tinnitus. (my tinnitus getting somewhat better recently, I did lots of things, not sure which one did)

      Any advice? Thank you very much!
       
    2. MikeP505
      Curious

      MikeP505 Member Benefactor

      Location:
      Ontario Canada
      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Punishment for being so darn good looking!
      @Shin

      I do my best to avoid benzos. I have valium for the bad days but use only if real bad. What helps me sleep sometimes is Melatonin. You can usually buy this where you buy vitamins and supplements. If you try these, just get the 3mg pills. Do not use them every day but they are pretty safe. I never thought they would help me sleep but when I tried them the first night, they worked GREAT! I took one pill, dissolved under my tongue and 30 minutes later was easy to fall asleep even with very bad Tinnitus.
       
      • Useful Useful x 1
    3. Shin

      Shin Member

      Tinnitus Since:
      8 years ago but got worse from Aug 2016
      Cause of Tinnitus:
      stress?
      @MikeP505

      Thanks a lot for your reply. I am trying my best to avoid benzo and hopefully the withdraw is smoothing. Melatoninis not very helpful in my case though. I will see what is going on these few days.
       
    4. Shin

      Shin Member

      Tinnitus Since:
      8 years ago but got worse from Aug 2016
      Cause of Tinnitus:
      stress?
      After 3 days using the smallest amount of clonazepam, my sleep quality declines and last night, I barely slept 4 hours. Today I feel anxious and the tinnitus also seems spiking. It looks I have to take the amount as the doctor prescribed again. What a life I am living. I am afraid that I might depend on clonazepam in quite a while (I really don't want).

      Anxiety+ tinnitus is really mind-crushing. I am crying...
       
      • Hug Hug x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.